Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS Boston/Norton, MA

September 8, 2007Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 8, 2007, 4:59 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2007, 4:59 PM EDT (20:59 UTC)
Expired
Sep 8, 2007, 5:45 PM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 5:15 PM EDTTSTM WND DMGBarre, MATREES DOWN ON POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 082100
SVRBOX
MAC017-027-082145-
/O.NEW.KBOX.SV.W.0147.070908T2059Z-070908T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG...
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF LOWELL...

* UNTIL 545 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM TOWNSEND TO 9 MILES SOUTHWEST OF HARDWICK...OR
  ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF FITCHBURG TO 11
  MILES SOUTHEAST OF AMHERST...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LUNENBURG BY 505 PM EDT...
  PEPPERELL AND NEW BRAINTREE BY 510 PM EDT...
  WARREN...PRINCETON...OAKHAM AND LEOMINSTER BY 515 PM EDT...
  WEST BROOKFIELD AND GROTON BY 520 PM EDT...
  DUNSTABLE BY 525 PM EDT...

IF BOATING ON LAKES IN THE WARNING AREA...SEEK SHELTER IMMEDIATELY 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4221 7225 4227 7221 4231 7223 4230 7227
      4235 7228 4236 7231 4238 7231 4271 7175
      4271 7159 4267 7125 4219 7203
TIME...MOT...LOC 2059Z 276DEG 23KT 4266 7169 4228 7233

$$

THOMPSON
1 follow-up statement
000 
WWUS51 KBOX 082126
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT SAT SEP 8 2007

MAC017-027-082145-
/O.CON.KBOX.SV.W.0147.000000T0000Z-070908T2145Z/
WORCESTER MA-MIDDLESEX MA-
520 PM EDT SAT SEP 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN MIDDLESEX AND NORTHERN WORCESTER COUNTIES...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG THUNDERSTORMS.  THE STRONGEST OF THESE 
STORMS WAS LOCATED NEAR RUTLAND. THIS STORM WAS MOVING EAST AT 
AROUND 25 MPH AND WILL LIKELY PASS ACROSS PRINCETON...HOLDEN AND 
STERLING BETWEEN 530 PM AND 545 PM. THIS STORM MAY ALSO AFFECT THE 
CLINTON AND BOLTON AREAS AROUND 6 PM. 

BESIDES STRONG WIND GUSTS...BE PREPARED FOR HEAVY RAINFALL AND 
DANGEROUS CLOUD TO GROUND LIGHTNING AS THESE STORMS PASS THROUGH.

LAT...LON 4221 7225 4226 7221 4231 7223 4231 7225
      4232 7226 4238 7221 4260 7174 4271 7160
      4267 7125 4219 7203
TIME...MOT...LOC 2120Z 276DEG 23KT 4265 7151 4227 7215

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:41 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 8, 4:41 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT SAT SEP 8 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO CENTRAL NEW ENGLAND THIS EVENING AND
STALL NEAR NORTHERN MASSACHUSETTS BY SUNDAY MORNING. THE FRONT WILL
MOVE NORTH AS A WARM FRONT SUNDAY NIGHT. LOW PRESSURE MOVING ACROSS
NORTHERN NEW ENGLAND WILL THEN SWING THE FRONT THROUGH SOUTHERN NEW
ENGLAND ON MONDAY NIGHT. TROPICAL STORM GABRIELLE WILL PASS 180
NAUTICAL MILES SOUTH OF NANTUCKET MONDAY NIGHT. WEAK HIGH PRESSURE
WILL BUILD OVER THE REGION WEDNESDAY AND THURSDAY. LOWPRESSURE WILL
MOVE EAST FROM THE GREAT LAKES...SWINGING A COLD FRONT EAST AND
BRINGING A CHANCE OF SHOWERS FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS/TSTMS ORGANIZING INTO A LINE AHEAD OF COLD FRONT MOVING SWD
FROM FAR NORTHERN NEW ENGLAND.  SCT-BKN LINE OF CONVECTION FROM S NH
THROUGH BERKS TO SE NY AT 3 PM.  19Z MESOANALYSIS SHOWS MAX
INSTABILITY AXIS WITH MLCAPES 2000+ J/KG FROM SE NH THROUGH CENTRAL
MA AND NW CT.  SO WE EXPECT CURRENT AREA OF CONVECTION TO INCREASE
IN INTENSITY AS IT MOVES INTO VERY FAVORABLE ENVIRONMENT.  AREA FROM
NE MA THROUGH NW CT IS OF MOST CONCERN NEXT FEW HOURS.

WARNING THRESHOLDS ARE 50-55 DBZ TO 26K AND 60-65 DBZ TO 15K.

BASED ON KI/TT AXIS...MAIN AREA OF CONVECTION SHOULD REACH LWM-HFD
LINE EARLY THIS EVENING WHILE GRADUALLY WEAKENING WITH LOSS OF
HEATING AND DECREASING INSTABILITY.  NO WEATHER EXPECTED SOUTH AND
EAST OF BOS-PVD CORRIDOR THROUGH EARLY EVENING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
COLD FRONT WILL SLOWLY MOVE SOUTH TO N MA LATE TONIGHT AND HIGHER
RESOLUTION NAM SUGGESTS IT WILL ONLY GET TO MASS PIKE SUN MORNING
BEFORE STALLING AND EVENTUALLY LIFTING BACK NORTH SUN NIGHT.

MODELS SHOW GOOD OVERUNNING NORTH OF BOUNDARY WITH BEST LIFT ACROSS
NORTHERN NEW ENGLAND LATE TONIGHT AND SUN.  BUT IT DOES APPEAR
SOUTHERN EXTENT OF OVERUNNING MOISTURE/LIFT WILL AFFECT FAR N ZONES
LATE TONIGHT AND SUN WHERE IT MAY BE WET.  IT WILL BE DRIER SOUTH OF
THE BOUNDARY ACROSS CT/RI AND SE MA AND EXPECT LITTLE OR NO PRECIP
THROUGH SUN CLOSER TO THE SOUTH COAST.  IN FACT...DRIER AIR FROM THE
OCEAN ADVECTS NORTHWARD ACROSS SOUTH COASTAL AREAS ON SUN WITH 850
TDS DROPPING TO NEAR ZERO AND SO WE EXPECT SOME SUNSHINE WILL
DEVELOP ACROSS PORTIONS OF CT/RI AND SE MA ON SUN.

WE RELIED ON SREF AND GFS ENSEMBLE MEAN POPS AND HAVE INDICATED
LIKELY POPS LATE TONIGHT/SUN NORTH OF ROUTE 2 REGION DECREASING TO
SLIGHT CHANCE NEAR THE SOUTH COAST BUT LITTLE IF ANY PRECIP EXPECTED
IN THE COASTAL PLAIN.  WE ALSO INCLUDED THUNDER ON SUN AWAY FROM S
COAST BASED ON ELEVATED INSTABILITY PARAMETERS.

DIFFICULT TEMP FCST SUNDAY DUE TO STRATUS COOL ELY FLOW SEPARATED
FROM RESIDUAL BL WARMTH S OF THE BOUNDARY. MUCH COOLER DAY ON SUN N
OF THE BOUNDARY ACROSS N MA AND S NH LOCKED IN CLOUDS AND SHOWERS
WITH TEMPS IN THE LOWER 70S AND POSSIBLY FALLING INTO 60S NE MA.
BUT TEMPS SHOULD REACH 80 DEGREES S OF THE PIKE WHERE SOME SUNSHINE
WILL LIKELY DEVELOP...AND GIVEN LEFTOVER WARM 850 MB TEMPS...IT
COULD GET INTO MID 80S IF THERE IS ENOUGH SUNSHINE BUT LOW
CONFIDENCE AT THIS TIME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WITH THE BOUNDARY TO OUR NORTH SUNDAY NIGHT THAT WILL LEAVE THE WARM
HUMID AIR OVER SOUTHERN NEW ENGLAND. THE SURFACE WIND FLOW LOOKS TO
BE LIGHT. SO WE WILL GO WITH FOG FOR SUNDAY NIGHT. LOW PRESSURE
SWINGS THE COLD FRONT THROUGH OUR AREA ON MONDAY AFTERNOON AND
EVENING. WITH MOISTURE FROM GABRIELLE FEEDING IN...THIS SHOULD BRING
A CHANCE OF SHOWERS...AND ENOUGH INSTABILITY FOR A CHANCE OF THUNDER.
THE UPPER FLOW REMAINS SOUTHWEST THROUGH TUESDAY...MAKING IT
DIFFICULT FOR THE FRONT TO COMPLETELY MOVE OFFSHORE. MEANWHILE THE
RIGHT ENTRANCE REGION OF THE 250 MB JET MOVES OVER SOUTHERN NEW
ENGLAND TUESDAY AND TUESDAY EVENING WHICH SHOULD HELP REGENERATE
SHOWERS AND THUNDERSTORMS. WITH THE UNCERTAINTY ON EXACT TIMING...WE
WENT WITH CHANCE POPS FOR TUESDAY.

HIGH PRESSURE BUILDS IN WEDNESDAY...SO NO POPS. THE NEXT FRONT
APPROACHES LATE THURSDAY OR FRIDAY...SO CHANCE POPS FOR THE LATE
WEEK.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED THUNDERSTORMS MAY BRIEFLY LOWER CONDITIONS TO MVFR/IFR
THROUGH EARLY THIS EVENING MAINLY ACROSS INTERIOR TAF
SITES...OTHERWISE VFR. MORE WIDESPREAD MVFR/IFR CONDITIONS LIKELY
LATER TONIGHT WITH AREA OF SHOWERS POSSIBLY DEVELOPING FROM CT
VALLEY NORTHWARD TO SOUTHERN NH AND MERRIMACK VALLEY.

TRICKY FORECAST FOR SUN AS FRONT WILL LIKELY STALL NEAR MASS PIKE
REGION. NORTH OF THE BOUNDARY WIDESPREAD MVFR/IFR LIKELY INCLUDING
KMHT/KBOS WITH LESS PROBABILITY AT KBAF...AND STEADY OVERRUNNING
SHOWERS LIKELY ACROSS N MA AND S NH. SOUTH OF THE BOUNDARY...AREAS
OF MVFR/IFR SHOULD IMPROVE TO VFR BY MIDDAY AS DRIER AIR ADVECTS
NORTHWARD FROM THE OCEAN.

MVFR EXPECTED IN AREAS OF FOG SUNDAY NIGHT...THEN MVFR OR IFR IN
LOCALLY HEAVY SHOWERS AND THUNDERSTORMS MONDAY-TUESDAY AS THE COLD
FRONT SLOWLY SWINGS THROUGH. VFR MIDWEEK AS HIGH PRESSURE BUILDS IN.

&&

.MARINE...
SHORT TERM...SMALL CRAFT ADVISORY EXTENDED UNTIL 8 PM FOR NEARSHORE
WATERS.  WINDS WILL SUBSIDE OVERNIGHT WITH SW FLOW 10-15 KTS ON SUN
SOUTHERN WATERS...AND LIGHT ELY FLOW ACROSS NE WATERS.  SEAS OVER
OUTER WATERS SHOULD REMAIN BELOW 5 FT.

SUN...SHIFTING WINDS...BRIEF PRD OF 20-25 KT NE WINDS IN THE MORNING.
THEN AS WIND SETTLES...DENSE FOG MAY BECOME A NAVIGATION PROBLEM NR
THE FRONTAL BOUNDARY.

WINDS AND SEAS SETTLE MONDAY-TUESDAY ALTHOUGH SOME CONCERN OF SWELL
FROM GABRIELLE OVER THE SOUTHERN WATERS DUIRNG THIS TIME. ONCE THE
COLD FRONT MOVES THROUGH LATE TUESDAY NORTH WINDS ON WAVEWATCH KICK
UP THE SEAS ON THE OUTER WATERS FOR WEDNESDAY TO MARGINAL SMALL CRAFT
LEVELS.

&&

.CLIMATE...
SO FAR TODAY...RECORD MAX BROKEN AT ORH AND TIED AT BDL/BOS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ231>237.

&&

SYNOPSIS...WTB
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/KJC
CLIMATE...
Hazardous weather outlook, Sep 8, 5:24 AM EDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
524 AM EDT SAT SEP 8 2007

CTZ002>004-MAZ017>019-RIZ001>005-090930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>237-254-255-270-MAZ020>024-RIZ006>008-090930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DENSE FOG MAY DEVELOP ON PARTS OF THE COAST AND BECOME A NAVIGATION
HAZARD LATE SUNDAY OR MONDAY.

SUB TROPICAL STORM GABRIELLE IS APPROACHING THE SOUTHEAST COAST OF
THE USA. MARINE INTERESTS PLANNING TO NAVIGATE THE WATERS SOUTH AND
SOUTHEAST OF NEW ENGLAND THIS COMING MONDAY AND TUESDAY SHOULD
MONITOR FORECASTS EVERY 6 TO 12 HOURS INCLUDING TROPICAL PREDICTION
CENTER GUIDANCE ON THE EVENTUAL RECURVATURE OF THIS STORM.

THERE IS A LOW PROBABILITY THAT THIS STORM MAY GRAZE THE SOUTHERN
MOST PORTIONS OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS
MONDAY NIGHT OR TUESDAY WITH A SHORT PERIOD OF TROPICAL STORM FORCE
WINDS. THERE CAN BE LARGE TRACKING ERRORS FOR STORMS 3 TO 4 DAYS IN
ADVANCE AND SINCE THIS SYSTEM IS JUST IN ITS ORGANIZATION STAGE...
SIZE AND TRACK WHEN THIS RECURVES ARE STILL HIGHLY UNCERTAIN. THE
PRIMARY RISK IS FOR A PERIOD OF WIND THAT WOULD BE SIMILAR TO A
SQUALLY GALE. OTHER IMPACTS MIGHT BE A PERIOD OF HEAVY RAIN...HIGH
SEAS AND ASSOCIATED SURF AND INCREASED RISK OF DANGEROUS RIP
CURRENTS FOR THE ISLANDS SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG SOUTH AND
SOUTHEAST FACING COASTAL SECTIONS

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-250-MAZ002>016-026-NHZ011-012-015-090930-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
524 AM EDT SAT SEP 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 3 PM AND 9 PM
WITH THE PRIMARY TARGET NEAR THE MASSACHUSETTS NEW HAMPSHIRE BORDER.

A HEAT ADVISORY MAY BE NEEDED FOR THE MANCHESTER TO NASHUA...BEVERLY
BOSTON CORRIDOR BETWEEN 1 PM AND 4 PM. TH HEAT INDEX WILL REACH 99
THIS AFTERNOON AND MAY POKE UP INTO THE LOW 100S FOR AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY. DENSE FOG IN THE EASTERN
MASSACHUSETTS COASTAL WATERS MAY BE A HAZARD TO NAVIGATION SUNDAY OR
SUNDAY NIGHT.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Sep 8, 2:53 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT SAT SEP 8 2007

MAZ002-003-008>010-082000-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
253 PM EDT SAT SEP 8 2007

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH.  THE THUNDERSTORM WAS 10 MILES WEST OF WORTHINGTON...MOVING
EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AND CUMMINGTON BY 310 PM EDT...
WORTHINGTON AND MIDDLEFIELD BY 320 PM EDT...
CONWAY AND GOSHEN BY 340 PM EDT...
CHESTER BY 350 PM EDT...
WHATELY AND WILLIAMSBURG BY 400 PM EDT.

WTB
Special weather statement, Sep 8, 3:01 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT SAT SEP 8 2007

NHZ011-012-015-081945-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
301 PM EDT SAT SEP 8 2007

AT 257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER JAFFREY...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...SHARON AND TEMPLE BY 310 PM EDT...
WILTON AND GREENVILLE BY 320 PM EDT...MILFORD AND AMHERST BY 330 PM
EDT...LITCHFIELD AND MERRIMACK BY 340 PM EDT...6 MILES NORTH OF
HUDSON AND 9 MILES SOUTH OF MANCHESTER BY 350 PM EDT.

BESIDES STRONG WIND GUSTS...THIS STORM WILL PRODUCE DANGEROUS
LIGHTNING AND BRIEF HEAVY DOWNPOURS. DO NOT TAKE A CHANCE WITH
LIGHTNING...SEEK SHELTER AS SOON AS THUNDER IS HEARD.

THOMPSON
Special weather statement, Sep 8, 3:31 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT SAT SEP 8 2007

MAZ002>004-008>011-082000-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE
MA-
331 PM EDT SAT SEP 8 2007

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF GILL TO 27 MILES WEST OF TOLLAND...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF GREENFIELD TO 13 MILES SOUTHWEST
OF GREAT BARRINGTON...MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...MONTAGUE AND ERVING BY 340 PM EDT...
WILLIAMSBURG AND WHATELY BY 350 PM EDT...ATHOL AND LEVERETT BY 400 PM
EDT.

FREQUENT LIGHTNING HAS BEEN OBSERVED WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

THOMPSON
Special weather statement, Sep 8, 4:15 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SAT SEP 8 2007

MAZ004-026-082100-
NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
415 PM EDT SAT SEP 8 2007

...VERY STRONG THUNDERSTORM APPROACHNG GARDNER...

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 6 MILES SOUTHWEST OF WINCHENDON...OR ABOUT 14 MILES SOUTHWEST OF
JAFFREY...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...WINCHENDON AND GARDNER BY 420 PM
EDT...ASHBURNHAM BY 440 PM EDT...ASHBY AND FITCHBURG BETWEEN 450 PM
AND 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

HEAVY DOWNPOURS WILL ALSO CAUSE STREET FLOODING...INCLUDING PONDING
ALONG ROUTE 2 BETWEEN GARDNER AND FITCHBURG.

THOMPSON
Special weather statement, Sep 8, 4:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT SAT SEP 8 2007

CTZ002-MAZ009-011-082100-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
434 PM EDT SAT SEP 8 2007

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 14 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 9 MILES NORTH OF
TORRINGTON...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...7 MILES SOUTHWEST OF GRANVILLE AND 8
MILES WEST OF GRANBY BY 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS.

THOMPSON
Special weather statement, Sep 8, 4:37 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT SAT SEP 8 2007

NHZ012-015-082100-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
437 PM EDT SAT SEP 8 2007

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH OVER MASON...OR ABOUT 12 MILES WEST OF NASHUA...MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...NASHUA AND HOLLIS BETWEEN 450 PM AND
5 PM EDT...LITCHFIELD AND HUDSON JUST AFTER 500 PM EDT.

BESIDES GUSTY WINDS...THIS STORM WILL PRODUCE VERY HEAVY DOWNPOURS
WITH LOCALIZED STREET FLOODING...AND DANGEROUS CLOUD TO GROUND
LIGHTNING. ONCE THUNDER IS HEARD...SEEK SAFE SHELTER INDOORS.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:21 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Sep 8, 5:36 PM EDTSpecial Marine WarningBOX39 min
Sep 8, 5:53 PM EDTSpecial Marine WarningBOX52 min
Sep 8, 6:08 PM EDTSevere Thunderstorm WarningBOXEssex52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.